Oklahoma, 2006

Tornado and Hail in Oklahoma, March 30, 2006

March 30, 2006 · NWS OUN · 50 events in 21 counties and zones

41 hail, 5 thunderstorm wind, 3 high wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$70,000
Crop damage
None recorded
Events
50

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 30, 4:15 AM CST, 5 hours 35 minutes earlier.

Area forecast discussion, Mar 30, 4:15 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
415 AM CST THU MAR 30 2006

.DISCUSSION...
LEAD SHORTWAVE TROUGH CONTINUES TO PROGRESS ACROSS WESTERN KANSAS
AND THE TX/OK PANHANDLES THIS MORNING WITH SCATTERED CONVECTION
DEVELOPING ABOVE THE CAPPING INVERSION NORTH OF DODGE CITY...AND
ALSO NEAR THE EDGE OF THE CAP IN EASTERN NEBRASKA. DESPITE CONTINUED
INFLUENCE FROM THE SHORTWAVE TROUGH...CHANCES OF CONVECTION IN OUR
FORECAST AREA THIS MORNING APPEAR LESS THAN 40 PERCENT AND IS
SOMEWHAT CONDITIONAL ON WHETHER THE CAP CAN WEAKEN SUFFICIENTLY FOR
STORMS TO DEVELOP. NAM BUFFER SOUNDINGS SHED MUCH LIGHT ON THE
SUBJECT BY DEPICTING AN OVERTURNED SOUNDING DUE TO CONVECTION AT GAG
07-08Z WITH VERTICAL MOTION PROFILES SUPPORTING THIS ADJUSTMENT. THE
NAM BETTS/MILLER/JANIC CONVECTIVE SCHEME (BMJ) IS NOTORIOUS FOR
TURNING ON DUE TO CONVECTIVE INSTABILITY REGARDLESS OF CAP...EVEN A
STRONG ONE...WHICH MUST BE REMOVED TO MAINTAIN MODEL STABILITY. THE
MODEL THEN ADJUSTS THE SOUNDING TO A STABLE PROFILE WITH CONVECTIVE
QPF A BI-PRODUCT OF THIS ADJUSTMENT. NOT AS INFORMED ABOUT THE
BEHAVIOR OF THE OTHER MODELS PRECIP SCHEMES THIS MORNING...AS ALL
MODELS PRODUCE FAIRLY WIDESPREAD PRECIP BETWEEN 06-12Z AND NONE IS
DEVELOPING. WITH OBSERVATIONAL TRENDS AND CLOSE INSPECTION OF MODEL
SOUNDINGS SHOWING A STRONG CAPPING INVERSION IN PLACE...WILL KEEP
MOST POPS IN THE 20-40 PERCENT RANGE THROUGH THE MORNING. THE BEST
CHANCES APPEAR ACROSS THE EASTERN HALVES OF NEBRASKA/KANSAS...NEAR
AND EAST OF EVOLVING SURFACE LOW AND ALONG EDGE OF CAP.

SHOULD BE A BUSY AFTERNOON ACROSS THE FORECAST AREA. MODELS CONTINUE
THE TREND OF SHOWING A SLIGHTLY MORE WESTWARD POSITION OF THE
DRYLINE SUGGESTING THAT INFLUENCE AND UPPER LEVEL SUPPORT FROM THE
ASSOCIATED UPPER LOW IS LESS. HOWEVER CONVERGENCE ALONG AN EASTWARD
PROPAGATING DRYLINE IS FORECAST TO CONTINUE WITH MODEST INSTABILITY
AND STRONG SHEAR ALSO DEVELOPING. CURRENT AND FORECAST LOWER LEVEL
WINDS SUPPORT A WIND ADVISORY FOR TODAY...MAINLY A LOWER END EVENT.
BUT WITH A RED FLAG WARNING ALREADY BEING ISSUED FOR THE ENTIRE
AREA...AND CONCERNS FOR SEVERE STORMS...WE FEEL THAT WIND CONCERNS
CAN PROPERLY BE CONVEYED WITH OTHER PRODUCTS INCLUDING THE RED FLAG
WARNING/HWO/NOWCASTS/GRAPHICASTS/ETC...THUS MAINTAIN SIMPLICITY AND
FOCUS.

FRONT CATCHES UP WITH THE FRONT LATE TODAY OVER SOUTHEAST KANSAS
BEFORE MERGING GRADUALLY WITH THE DRYLINE OVER EASTERN OKLAHOMA
TONIGHT...WITH THE FRONT THAN STALLING OVER SOUTHEAST OKLAHOMA...
WHICH HAS BEEN SHOWN FOR SEVERAL MODEL RUNS NOW. FORECAST SOUNDINGS
ACROSS SOUTHEAST OKLAHOMA DISPLAY HIGH CONVECTIVE INSTABILITY FRIDAY
AFTERNOON WITH CAPES OF 2000-3000 J/KG AND 30 TO 45 KTS 0-6 KM
SHEAR. CONVECTIVE INITIATION MAY BE LACKING HOWEVER AS THE FRONT
EXPERIENCES FRONTOLYSIS AS A SHORTWAVE RIDGE BUILDS OVERHEAD. WILL
NEED TO WATCH CLOSELY.

ISENTROPIC UPGLIDE IS FORECAST TO INCREASE IN EARNEST FRIDAY NIGHT
OVER NORTH TEXAS/SOUTHERN OKLAHOMA JUSTIFYING AT LEAST 40 POPS.
FUTURE SHIFTS MAY NEED TO INCREASE IF EVENT LOOKS MORE CERTAIN LATER
TODAY OR TONIGHT. LARGE HAIL AND HEAVY RAIN MAY ACCOMPANY THESE
STORMS.

OTHERWISE...THE EXTENDED PERIODS LOOK JUST AS ACTIVE...WITH THE WARM
SECTOR RETURNING NORTHWARD SATURDAY WITH ADDITIONAL CONVECTION
POSSIBLY CONTINUING FROM FRIDAY NIGHT...AND ALSO ALONG A WEST TEXAS
DEVELOPING DRYLINE. THE DRYLINE MAY THEN SURGE EASTWARD SUNDAY AS
ANOTHER SHORTWAVE TROUGH APPROACHES. MORE DEVELOPMENT APPEARS LIKELY
NEXT TUES/WED AS THE MEDIUM RANGE MODELS SHOW ANOTHER LARGE
AMPLITUDE UPPER TROUGH FORMING OUT WEST.

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  48  78  55 /  40  10   0  20
HOBART OK         81  47  80  55 /  30  10   0  30
WICHITA FALLS TX  82  55  83  60 /  30  10   0  40
GAGE OK           75  40  76  46 /  20  10   0  10
PONCA CITY OK     79  45  76  50 /  50  10   0  10
DURANT OK         80  62  83  64 /  30  40  20  40

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CST THIS
     EVENING FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
     OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-OKZ015-OKZ016-OKZ017-
     OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-OKZ025-
     OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-OKZ033-
     OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-OKZ041-
     OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-OKZ050-
     OKZ051-OKZ052.

TX...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM CST THIS
     EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

JAMES
Hazardous weather outlook, Mar 30, 7:59 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
759 AM CST THU MAR 30 2006

OKZ004>048-050>052-TXZ083>090-301800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 AM CST THU MAR 30 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
CENTRAL AND EASTERN OKLAHOMA. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TO THE WEST OF THE MODERATE RISK AREA AND ACROSS
WESTERN AND THE REST OF CENTRAL OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS MAINLY EAST AND NORTH OF A MEDFORD TO
OKLAHOMA CITY... TO SULPHUR... TO ATOKA LINE. THE SLIGHT RISK AREA
IS WEST OF THE MODERATE RISK AND EAST OF A BUFFALO... TO ALTUS
OKLAHOMA LINE.

TIMING...
THUNDERSTORMS WILL BE POSSIBLE AS EARLY AS THIS MORNING. HOWEVER...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE THIS
MORNING THROUGH THIS EVENING.

IMPACTS...
HAIL TO THE SIZE OF BASEBALLS AND DAMAGING WIND GUSTS WILL BE THE
MAIN CONCERN. TORNADOES WILL ALSO BE POSSIBLE WITH THE STORMS THIS
AFTERNOON AND EVENING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
LATE THIS MORNING THROUGH THIS EVENING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS MORNING ACROSS THE
CENTRAL PLAINS EXTENDING AS FAR SOUTH AS SOUTHWESTERN KANSAS AS AN
UPPER LEVEL STORM SYSTEM APPROACHES FROM THE CENTRAL ROCKIES.
THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NEBRASKA AND KANSAS
AND MAY DEVELOP SOUTHWARD INTO OKLAHOMA THIS MORNING AS THE CAP
WEAKENS. INSTABILITY AND STRONG WIND SHEAR WILL SUPPORT SEVERE
STORM DEVELOPMENT WITH LARGE HAIL AND STRONG WINDS THE MAIN THREATS.
THESE STORMS WILL THEN MOVE NORTHEASTWARD

AS THE MAIN UPPER SYSTEM MOVES NORTHEASTWARD INTO THE PLAINS
TODAY... A DRY LINE WILL MOVE FROM THE TEXAS AND OKLAHOMA PANHANDLES
EASTWARD INTO WESTERN OKLAHOMA. TO THE EAST OF THE DRYLINE STRONG
SOUTHERLY WINDS WILL CONTINUE TO PULL MOIST UNSTABLE AIR NORTHWARD
THROUGH THE SOUTHERN PLAINS. ADDITIONAL THUNDERSTORMS ARE EXPECTED
TO DEVELOP ALONG THE DRYLINE BY MIDDAY AS IT PUSHES FROM WESTERN
OKLAHOMA INTO CENTRAL OKLAHOMA. INITIAL STORM DEVELOPMENT IS LIKELY
TO BE IN NORTHERN OKLAHOMA WITH STORMS THEN DEVELOPING FURTHER SOUTH
ALONG THE DRYLINE AS IT PUSHES EASTWARD. MODERATE INSTABILITY AND
VERY STRONG WIND SHEAR WILL BE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS AND SUPERCELLS. IN ADDITION TO LARGE HAIL AND
DAMAGING WINDS...TORNADOES WILL ALSO BE POSSIBLE. THE STORMS WILL
MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS DURING THE
EVENING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 31.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL PERSIST ACROSS WESTERN NORTH TEXAS AND OKLAHOMA
TODAY WITH SUSTAINED SPEEDS OF 20 TO 35 MPH AND OCCASIONAL GUSTS TO
AROUND 40 MPH. THE STRONG WINDS AND WARM TEMPERATURES WILL RESULT IN
VERY HIGH TO EXTREME FIRE DANGER...ESPECIALLY IN WESTERN PARTS OF
OKLAHOMA AND NORTH TEXAS...WHERE THE PASSAGE OF THE DRY LINE WILL
ALSO RESULT IN VERY LOW HUMIDITIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
A COLD FRONT WILL CATCH UP TO THE DRY LINE LATE THURSDAY NIGHT
BEFORE STALLING FROM SOUTHEAST OKLAHOMA INTO NORTH TEXAS FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE NEAR THE BOUNDARY ON FRIDAY WITH
THUNDERSTORMS CHANCES SPREADING NORTHWARD FRIDAY NIGHT AND SATURDAY
AS THE BOUNDARY BEGINS LIFTING NORTHWARD AS A WARM FRONT. SOME OF
THE STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN THREAT. HEAVY
RAIN  WILL ALSO BE POSSIBLE. THE WEATHER PATTERN WILL REMAIN ACTIVE
WITH THUNDERSTORMS CHANCES AGAIN SUNDAY AND TUESDAY THROUGH
WEDNESDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

II/MAXWELL

In the hours before

Special weather statement, Mar 30, 9:00 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CST THU MAR 30 2006

OKZ007-012-018-019-024-301515-
GRANT OK-GARFIELD OK-KINGFISHER OK-LOGAN OK-CANADIAN OK-
900 AM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...GARFIELD...
GRANT...KINGFISHER AND LOGAN COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES SOUTHWEST OF
WAKITA...TO JUST SOUTHWEST OF OKARCHE...TO 6 MILES NORTH OF UNION
CITY AT 900 AM CST...MOVING NORTHEAST AT 55 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CANADIAN...GARFIELD...GRANT...KINGFISHER AND LOGAN
COUNTIES...INCLUDING THE CITIES OF EL RENO...ENID AND KINGFISHER...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Mar 30, 9:13 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 AM CST THU MAR 30 2006

OKZ007-012-018-019-301530-
GRANT OK-GARFIELD OK-KINGFISHER OK-LOGAN OK-
913 AM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...
KINGFISHER AND LOGAN COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF
JEFFERSON TO 18 MILES SOUTHWEST OF CIMARRON CITY AT 913 AM CST...
MOVING NORTHEAST AT 55 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. A TORNADO WATCH IS
IN EFFECT.

PEOPLE IN GARFIELD...GRANT...KINGFISHER AND LOGAN COUNTIES...
INCLUDING THE CITY OF ENID...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
Special weather statement, Mar 30, 9:24 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
924 AM CST THU MAR 30 2006

OKZ014-021-301545-
ROGER MILLS OK-BECKHAM OK-
924 AM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND ROGER MILLS
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF
SAYRE TO ERICK AT 924 AM CST...MOVING NORTHEAST AT 45 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BECKHAM AND ROGER MILLS COUNTIES...INCLUDING THE CITY OF
ELK CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Mar 30, 9:31 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 AM CST THU MAR 30 2006

OKZ007-008-012-013-018-019-301545-
GRANT OK-KAY OK-NOBLE OK-GARFIELD OK-KINGFISHER OK-LOGAN OK-
931 AM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY...
KINGFISHER...LOGAN AND NOBLE COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5 MILES WEST OF
BILLINGS TO 7 MILES NORTHWEST OF CIMARRON CITY AT 931 AM CST...MOVING
NORTHEAST AT 55 MPH. SMALL HAIL IS LIKELY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN GARFIELD...GRANT...KAY...KINGFISHER...LOGAN AND NOBLE
COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Mar 30, 9:46 AM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
946 AM CST THU MAR 30 2006

OKZ014-016-021-022-301600-
ROGER MILLS OK-CUSTER OK-BECKHAM OK-WASHITA OK-
946 AM CST THU MAR 30 2006

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...ROGER
MILLS AND WASHITA COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9 MILES SOUTHWEST OF
HAMMON TO 9 MILES SOUTH OF SAYRE AT 946 AM CST...MOVING NORTHEAST AT
50 MPH. SMALL HAIL IS LIKELY.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN BECKHAM...CUSTER...ROGER MILLS AND WASHITA COUNTIES...
INCLUDING THE CITY OF ELK CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

The radar

The Norman radar (KTLX), 106 km away, was scanning. The volume nearest the first event began at 15:48 UTC.

Open the radar archive at this moment

Event by event

41 hail, 5 thunderstorm wind, 3 high wind, 1 tornado. Local standard time, as filed.

Hail, Kay

When
March 30, 9:50 AM CST
Where
Kay County, Blackwell
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.833, -96.283

Hail, Washita

When
March 30, 10:30 AM CST
Where
Washita County, Foss
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.900, -97.283

Hail, Custer

When
March 30, 10:53 AM CST
Where
Custer County, Clinton
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.800, -97.150

Hail, Comanche

When
March 30, 11:46 AM CST
Where
Comanche County, 7 mi NNW of Medicine Park
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
33.850, -97.150

Hail, Kiowa

When
March 30, 11:55 AM CST
Where
Kiowa County, 2 mi NE of Saddle Mtn
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.900, -97.083

Hail, Caddo

When
March 30, 12:27 PM CST
Where
Caddo County, 4 mi S of Anadarko
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.900, -96.717

Hail, Kingfisher

When
March 30, 12:30 PM CST
Where
Kingfisher County, 5 mi NW of Kingfisher
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.900, -96.717

High Wind, Woods

When
March 30, 12:55 PM CST
Where
Woods forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.850, -97.150

Strong surface winds occasionally gusted to above 50 knots (58 mph) during the mid-day hours in northwest Oklahoma. The strongest gust of 55 knots (64 mph) was reported by a cooperative observer in Vici in Dewey county. A wind gust of 51 knots (59 mph) was also measured by the Oklahoma mesonet site 7 miles south-southwest of Alva in Woods county. Wind gusts of 50 knots were measured at the Woodward (KWWR) ASOS site and the Oklahoma mesonet site 6 miles southeast of Mutual in Woodward county.

High Wind, Dewey

When
March 30, 12:55 PM CST
Where
Dewey forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.767, -96.950

High Wind, Woodward

When
March 30, 12:55 PM CST
Where
Woodward forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.767, -96.667

Hail, Comanche

When
March 30, 12:59 PM CST
Where
Comanche County, 11 mi ESE of Lawton
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.000, -96.717

Hail, Comanche

When
March 30, 1:04 PM CST
Where
Comanche County, 11 mi ESE of Lawton
Measured
1.25 in hail
Reported by
AMATEUR RADIO
Coordinates
33.817, -96.533

Hail, Kay

When
March 30, 1:20 PM CST
Where
Kay County, Blackwell
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.000, -96.517

Hail, Cotton

When
March 30, 1:25 PM CST
Where
Cotton County, Walters
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
34.750, -96.950

Hail, McClain

When
March 30, 1:30 PM CST
Where
McClain County, Newcastle
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.767, -96.400

Thunderstorm Wind, Kay

When
March 30, 1:30 PM CST
Where
Kay County, Braman
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
33.767, -96.400

Hail, Stephens

When
March 30, 1:30 PM CST
Where
Stephens County, Marlow
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.650, -97.967

Hail, McClain

When
March 30, 1:38 PM CST
Where
McClain County, 4 mi S of Newcastle
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.717, -97.283

Hail, Stephens

When
March 30, 1:39 PM CST
Where
Stephens County, 1 mi WSW of Marlow
Measured
1.75 in hail
Reported by
COOP STATION
Coordinates
34.633, -97.550

Hail, McClain

When
March 30, 1:40 PM CST
Where
McClain County, Newcastle
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.350, -98.300

Hail, Stephens

When
March 30, 1:40 PM CST
Where
Stephens County, Marlow
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Hail, Cleveland

When
March 30, 1:43 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Hail was observed at the National Weather Service Office on the northern side of Norman.

Hail, Cleveland

When
March 30, 1:43 PM CST
Where
Cleveland County, Norman
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.483, -97.850

Hail was reported by an off-duty SPC employee in the Cascades Estates housing addition on the northwest side of town, near the intersection of Tecumseh Road and NW 36th.

Hail, Stephens

When
March 30, 1:58 PM CST
Where
Stephens County, 7 mi N of Duncan
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.800, -97.283

Hail, Stephens

When
March 30, 2:00 PM CST
Where
Stephens County, Duncan
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.450, -99.167

Hail was reported near the intersection of Oak Avenue and A street.

Hail, Cleveland

When
March 30, 2:00 PM CST
Where
Cleveland County, Moore
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.517, -98.967

Thunderstorm Wind, Noble

When
March 30, 2:00 PM CST
Where
Noble County, Morrison
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Thunderstorm Wind, Stephens

When
March 30, 2:05 PM CST
Where
Stephens County, 1 mi S of Duncan
Measured
50 kt (58 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.833, -98.550

Hail, Stephens

When
March 30, 2:10 PM CST
Where
Stephens County, Duncan
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.883, -98.683

Tornado, Stephens

When
March 30, 2:18 PM CST to 2:19 PM CST
Where
Stephens County, 6 mi ESE of Duncan
Rating
F0
Path length
0.5 mi
Path width
50 yd
Reported by
STORM CHASER
Coordinates
33.917, -97.450

A storm chaser video taped a tornado north of Highway 7 east of Duncan in open country. No known damage.

Hail, Stephens

When
March 30, 2:32 PM CST
Where
Stephens County, 14 mi E of Bray
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
35.017, -98.250

Hail, Garvin

When
March 30, 3:58 PM CST
Where
Garvin County, 4 mi WSW of Pauls Valley
Measured
0.75 in hail
Reported by
COOP STATION
Coordinates
34.733, -97.217

Hail, Garvin

When
March 30, 4:00 PM CST
Where
Garvin County, Pauls Valley
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.900, -98.000

Hail, Garvin

When
March 30, 4:20 PM CST
Where
Garvin County, 3 mi S of Stratford
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.550, -98.217

Hail, Garvin

When
March 30, 4:26 PM CST
Where
Garvin County, 2 mi S of Stratford
Measured
1.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.550, -98.217

Hail, Pontotoc

When
March 30, 4:47 PM CST
Where
Pontotoc County, Ada
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.800, -97.283

Hail, Love

When
March 30, 5:18 PM CST
Where
Love County, 1 mi SW of Rubottom
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.250, -97.600

Hail, Hughes

When
March 30, 5:30 PM CST
Where
Hughes County, Gerty
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.933, -97.333

Hail, Love

When
March 30, 5:55 PM CST
Where
Love County, Burneyville
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.650, -97.950

Hail, Love

When
March 30, 6:38 PM CST
Where
Love County, Thackerville
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.200, -97.600

Hail was observed at the Thackerville school.

Hail, Love

When
March 30, 7:00 PM CST
Where
Love County, 3 mi N of Thackerville
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -97.600

Thunderstorm Wind, Love

When
March 30, 7:00 PM CST
Where
Love County, 3 mi N of Thackerville
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
EMERGENCY MANAGER
Coordinates
34.650, -97.950

A barn was destroyed along with several trees downed. A metal garage was blown down onto a vehicle.

Thunderstorm Wind, Love

When
March 30, 7:00 PM CST
Where
Love County, 3 mi SE of Marietta
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -97.450

A barn was destroyed.

Hail, Marshall

When
March 30, 7:15 PM CST
Where
Marshall County, 7 mi S of Kingston
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.217, -97.450

Hail, Marshall

When
March 30, 7:35 PM CST
Where
Marshall County, 7 mi S of Kingston
Measured
2.5 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.617, -97.950

Hail, Marshall

When
March 30, 7:45 PM CST
Where
Marshall County, Kingston
Measured
1.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
34.517, -97.950

Hail, Bryan

When
March 30, 7:45 PM CST
Where
Bryan County, 3 mi SW of Colbert
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

Hail, Bryan

When
March 30, 8:41 PM CST
Where
Bryan County, 8 mi W of Durant
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -97.000

Hail, Bryan

When
March 30, 8:50 PM CST
Where
Bryan County, Hendrix
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.500, -97.950

Hail, Bryan

When
March 30, 8:54 PM CST
Where
Bryan County, Hendrix
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.517, -97.950

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyThe tornado archive for Oklahoma, 2006Warnings in Oklahoma, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494012, 5494013, 5494014, 5494096, 5494097, 5494098, 5494099, 5494095, 5494212, 5494213, 5494100, 5494101, 5494102, 5494211, 5494103, 5494104, 5494105, 5494106, 5494209, 5494107, 5494108, 5494109, 5494110, 5494111, 5494112, 5494113, 5494114, 5494115, 5494116, 5494214, 5494117, 5494210, 5494118, 5494119, 5494120, 5494121, 5494122, 5494196, 5494197, 5494198, and more.